Woke up two days ago with an entire body rash that is similar to hives. The night before I had been experiencing sinus pressure, running nose, and a "lump" in my throat. Rash appears splotchy, bright red in some areas, lighter colored on face, hands, and forearms. When pressure is applied, rash briefly turns white
Hadn't changed much recently. The night before the rash set in, I had taken 60 ml of Nyquil to ease throat "lump"/sinus pressure. The day before all this started I got my septum pierced, but had also been sleeping with a 100% cotton blanket for a couple of days prior that kept leaving all sorts of fibers all over my clothes. I had also recently washed a load of clothes with a cap full of generic brand pine-sol in the load, which I've done for a few years now and never had a problem.
Visited a GP, was prescribed a zpak (taken all at once) and 40 10mg prednisone tablets (4 for 3 days, 3 for 3 days, 2 for 3 days, 1 for 3 days). What could this be?
Such a rash which appears and disappears is hives. The most likely triggers for acute urticaria (hives) are allergies, allergies to medicines,Viral infections, , dental and sinus infections, fungal infections, blood transfusions and vaccines. But sometimes hives may be idiopathic.
The standard treatment of hives is oral antihistaminics and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter but some of them may cause drowsiness, hence it should be taken under a medical guidance. Topical steroids and oral steroids are available by prescription from a dermatologist which you already have been prescribed.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hives are usually a systemic reaction to a substance that your body can no longer tolerate. It may be a food, fabric, or a med that you have been using for years without any side affects. Mine was diet coke. My body just said enough to the Aspartame. Aspartame by the way is a deadly toxin. Read about it here: http://www.aim4health.com/nutrasweet.htm . Since I quit drinking any diet sodas my hives are gone but I am left being sensitive to other things as well so I have to watch everything I eat, drink, and wear until my body settles down. Eat organic, wash with organic soaps, use chemical free laundry soaps and the like and stay away from aspartamed, color dyed soda drinks and things will improve for you.
I had the same exact problem as the first poster. In the last few days I took Nyquill (1 little cup - the one that comes with it) every night because of my cold and cough. Today I have hives all over my legs, my forearms and in some places on my upper body. They are itching a bit. I had them yesterday but because I was at work I didn't pay much attention. Some of the rash started to retreat after an hour or so.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.